Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Taking vertin. Getting sensation of spinning along with vomiting tendency. Any thoughts?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5492 Questions
Question
Dear Sir,

After taking 3 weeks Vertin 48MG (as per CMC Velore ENT Specialist's prescription) my Brother's symptoms has not reduced to much extent. His current medication what was Vertin 48mg is over on 14th. But rotating/spinning sensation along with vomiting tendency is still there.

Please advise next course of action.

Regards XXXXXXX
Posted Sat, 11 May 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 30 minutes later
Hi XXXXXXX

Thank you for getting back.

It is unfortunate that the symptoms are still persisting.

At this stage, TAB PIRACETAM may be started. The usual starting dose is 800 mg twice daily and can be increased to 1200 mg twice daily.

Vertin at the earlier dose may be continued.

In addition, vestibular rehabilitation/adaptation exercises may also be continued.

Please get back after 10-14 days.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar
My email: YYYY@YYYY
My Website: WWW.WWWW.WW My blog: http://bestneurodoctor.blogspot.com/
Above answer was peer-reviewed by
 
Follow-up: Taking vertin. Getting sensation of spinning along with vomiting tendency. Any thoughts? 1 hour later
Dear Sir,

Thanks for your useful advise. Apart from this, he is also continuing psychiatric treatment (anxeity/depression) as per CMC vellore team with below continuous medications for 6 months.
a) Paroxetine 12.5 (1 Tab daily)
b) Dosulepin 75 (1 Tab daily)
c) Clonazepam 0.125(1 Tab daily)

Please advise the dosage of TAB PIRACETAM ( which brand/dosage/how many days). And will that commensurate with above medicines.

Thanks

Regards XXXXXXX
 
 
Answered by Dr. Sudhir Kumar 4 minutes later
Thank you for getting back with more details.

The current psychiatry medications may be continued.

Piracetam brand that is most commonly used is NOOTROPIL, and as I said, the usual dose is 800 mg twice daily. You can get it prescribed by your family physician, as it is a prescription drug.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Taking vertin. Getting sensation of spinning along with vomiting tendency. Any thoughts? 6 minutes later
Sir,

Since we are following up with CMC vellore and won't be able to visit before next 3 months as he is residing far away in NE State , we request your expert level to suggest how long should he continue with PIRACETAM @ 800 mg twice daily and would get in touch with feedback with you after that.

Thanks

Regards XXXXXXX
 
 
Answered by Dr. Sudhir Kumar 13 minutes later
Thank you for getting back.

Please continue the above for one month and get back.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Taking vertin. Getting sensation of spinning along with vomiting tendency. Any thoughts? 21 minutes later
Dear Sir,

one small information is that in the month of Oct,Nov'12 Dibrugarh doctors prescribed "Neurocetam " Syrup. Post intake, his drowsiness/dizziness increased for whole day and not able to work/do daily work properly and.

Please advise if PIRACETAM is similar type of medicine.

Regards XXXXXXX
 
 
Answered by Dr. Sudhir Kumar 7 minutes later
Thank you for getting back.

Piracetam is similar type of medicine, however, it has no such side effects (such as drowsiness, sleepiness). It is used in children too and helps in improving brain functions, including memory.

However, if he has any side effects, please let me know.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Taking vertin. Getting sensation of spinning along with vomiting tendency. Any thoughts? 13 minutes later
Dear Sir,

Thanks for your candid feedback. However these tablets are available in Malda District by name of NEUROFIT FORTE (Composition Piracetam) Company Shine Pharmaceuticals

Please suggest if he can take this.

Regards XXXXXXX

 
 
Answered by Dr. Sudhir Kumar 3 minutes later
Thank you for getting back.

I suggest you take NOOTROPIL rather than neurofit forte, as brand name makes a difference in the quality. Nootropil is an international brand but widely available in India. It is manufactured by XXXXXXX pharma and marketed by them too. If you search in bigger pharmacies of Malda, you can easily get Nootropil.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Taking vertin. Getting sensation of spinning along with vomiting tendency. Any thoughts? 19 hours later
Dear Sir,

We got it yesterday and have started medications as per your advice. twice daily after meal. But practically speaking is he getting medicine dependent. Because again when it is restarted from yesterday, rotating/spinning sensation is reduced.

What can be permanent remedy. I have spoken to Achamma Balraj ENT HOD of CMC Vellore yesterday on this. He also suggested to carry out medicines with same dosage and advised to again visit before schedule which was earlier 3 months as further tests may be undertaken.

We are really worried as this is setback to him normal dutiful life as well as on personal front.

Please advise.

Regards XXXXXXX
 
 
Answered by Dr. Sudhir Kumar 29 minutes later
Thank you for getting back.

I can understand the discomfort on account of persistent symptoms. However, it is not the dependence on medicines, rather the illness is taking a longer time to recover. In some cases, it may take longer.

I would agree with Dr Achamma Balraj that if his symptoms are not getting better, he should got to Vellore earlier.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor